I stopped taking my zoloft while pregnant. 4 months after birth I'm starting to feel depressed again. I just took 150mg last night (which is what I was taking when I stopped) I don't recall my doctor weaning me onto the drug slowly (I think he started me at 150mg?) Is this odd? I did feel nauseous this morning and sort of had hot flashes today. I don't recall having these effects in the past.
Person's Gender: Female
Person's Age: 40
Hello! I am NJPharmacist I will answer your question to the best of my ability!
How are you today?
I am sorry for the delay in question answering.
Are you presently in the chat?
There you are, how are you?
No worries, sorry to keep you waiting
Give me just a second to review your question.
Not a problem at all, was only waiting a minute. I don't know where the other experts are this evening.
Reading your question now.
Ok let me help you.
Generally, you never want to start a drug, such as Zoloft, very quickly.
what is the normal starting dose?
Even though you were taking it in the past, the body can sometimes adjust itself, and therefore, a 150 mg dose that you have taken in the past may not feel the same as if you were to take it today.
I never recalled my psychiatrist "weaning me onto" the drug
The normal starting dose for Zoloft is normally 50 mg a day
He was in the US and I am now in Canada
He should have- big mistake
This is directly from the package insert, and was stressed to us during school - Start low go slow
50 mg, increased every week by another 50
So should I start with 50 mg? And for how long?
It would take 3 weeks to get to 150 mg
The sweating and hot flashes and nausea were all effects of having too much Zoloft in your body.
You have to be careful- This can cause serotonin syndrome which can be quite dangerous.
Okay, I got you. Should I worry about the slight overdose from last night
Also, I would speak to your doctor regarding the Zoloft use. You want to make sure this will help any depression you have after birth as well.
How are you feeling today?
It has been more than 24 hours , correct?
I'm doing okay - just started to recognize the negative thinking patterns that preceded depression in the past
It's been about 19 hours since I took the 150 mg
Ok, you should be fine now. The drug takes a little bit of time to leave your body, so you should be OK.
However, if you do notice you are getting a fast heartbeat, a lot of sweating, blurred vision, irrational thinking, etc.. Head to the ER just to be on the safe side.
Okay, I appreciate your advice! Helps a lot :-)
I wouldn't repeat the dose for a few days to be honest- The drug takes about
Hospital Pharmacist, with solid clinical knowledge.
I hope I have helped you-
What I meant to tell you was wait a few days before restarting it, and follow up with your MD just to be on the safe side.
Have I answered all of your questions? Let me know if you need anything else.
Remember 50 mg increase every 7 days- maximum is 200 mg a day, but your physician should help you choose the best dose.
I hope this helps you. :)